Korean J Med.  2013 May;84(5):718-722.

Spontaneous Spinal Epidural Hematoma Caused by Dual Antiplatelet Agent Therapy after Percutaneous Coronary Intervention

Affiliations
  • 1Department of Internal Medicine, Hallym University College of Medicine, Seoul, Korea. namholee2@hotmail.com

Abstract

Spontaneous spinal epidural hematomas (SSEH) are rare, accounting for less than 1% of all spinal epidural lesions. The potential causes include coagulopathies, antithrombotic drugs, hypertension, increased venous pressure, and vascular malformations. A SSEH causes severe neurological deficits unless treated in a timely manner. As the number of patients who are diagnosed with ischemic heart disease and treated using percutaneous coronary intervention (PCI) increases, the prescription of dual antiplatelet agents is also increasing. We report a case of SSEH caused by dual antiplatelet agent therapy in a patient who had undergone PCI.

Keyword

Hematoma, Epidural, Spinal; Aspirin; Clopidogrel

MeSH Terms

Accounting
Aspirin
Hematoma, Epidural, Spinal
Humans
Hypertension
Myocardial Ischemia
Percutaneous Coronary Intervention
Platelet Aggregation Inhibitors
Prescriptions
Ticlopidine
Vascular Malformations
Venous Pressure
Aspirin
Platelet Aggregation Inhibitors
Ticlopidine
Full Text Links
  • KJM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error